had 2 seperate botox treatment from an 'asthetic specialist' that has done botox treatments for over 15 years. I looked great till the botox wore off. Now I have a really weird sunken, dent beside my left brow (right in front of my temple) It is shaped like a parentasis and curves from the edge of the end of my brow down to the corner of my eye. It looks almost like a scar except it is a dent. Never had this before in my life. Is this permanent? What happened?
Botox Left Strange Dents in Forehead and Temple Area
Doctor Answers (3)
Temporalis muscle atrophy after injection
This is just my clinical impression but I think the injection may have caused atrophy of the muscle, leading to the defect. This could be completely addressed with fat injections. Fat can easily build up the depression, restoring volume to this area. Should you seek botox injections in the future I would suggest you get diffuse (multiple) injections if small amounts all over the temporalis muscle, to potentially avoid a bolus in any one area.
Best Of Luck
Dr Del Vecchio
Web reference: http://www.ncbi.nlm.nih.gov/pubmed/8018137
Yes, Botulinum Toxin (Dysport and Botox) and temporalis muscle atrophy causing forehead dents
This is only a guess based on this limited photograph. Perhaps the Yes, Botulinum Toxin (Dysport and Botox) produced atrophy of an excessively prominent temporalis muscle. We see the same apperance in patients who undergo neurosurgery where this muscle is damaged.
Crease near outer eyelid after Botox
Your photograph appears that you are posing at rest. If that's the case and the muscles are not contracting then I find it difficult to explain why you would have an effect (negative type) after the Botox has worn off! If the injections caused the problem with a crease, then you would have seen it during the effective duration stage of Botox 9at least three months for most patients). if you had a large visible vein in that area prior to the Botox and it now has collapsed because of trauma, then you might see a depressed subcutaneous or dermal tissue after healing. Maybe it took time for that to develop and coincidentally it revealed itself at the time the Botox wore off. Maybe this can be improved with fillers? I don't think you'll find an explanation easily. This may not be a result of any mistreatment but just an unfortunate coincident occurrence.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.